Hail, Warrick
- When
- November 30, 11:13 AM CST
- Where
- Warrick County, Boonville
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 38.050, -87.270
A round of significant flooding occurred on the last day of November as a warm front lifted north, bringing warm moist air and providing a focus for showers and thunderstorms. Several rounds of moderate to heavy rain moved across the area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
A round of significant flooding occurred on the last day of November as a warm front lifted north, bringing warm moist air and providing a focus for showers and thunderstorms. Several rounds of moderate to heavy rain moved across the area. The earlier rounds of rain primed the ground for flooding. Rainfall totals of three to four inches led to flash flooding in the region. Some of the stronger thunderstorms produced hail up to the size of dimes.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Nov 30, 5:32 AM CST, 5 hours 41 minutes earlier.
Area Forecast Discussion National Weather Service Paducah KY 532 AM CST Sat Nov 30 2019 .UPDATE... Updated aviation section for 12z taf issuance && .SHORT TERM...(Today through Sunday night) Issued at 322 AM CST Sat Nov 30 2019 A large area of rain and elevated thunderstorms will continue to cross the lower Ohio Valley early this morning. This convection is associated with a pronounced warm front that was along the southern border of western KY and southeast MO. A moist southwesterly inflow (up to around 40 kt at 850 mb) may result in some backbuilding of storms toward the better inflow. Locally heavy rainfall will persist until the complex moves east of our region by midday. The high-res models such as the hrrr suggest a temporary lull in precip during the late morning and early afternoon hours. These models indicate another surge of showers and embedded storms will move up from the southwest across western KY and southwest IN during the afternoon and early evening. For the most part, model forecast soundings indicate the convection will be elevated today. Some lowering of the LFC does occur this afternoon, but surface-based capes remain near zero. The poor low-level lapse rates will hinder the potential for strong surface winds through the day. The highest potential for any surface-based convection and convective winds appears to be this evening along the actual cold front. The wind shift along the front will be gradual, limiting frontal convergence. The limited frontal forcing will lower the potential for a line of storms, and so the severe weather risk still appears marginal with this system. The next potential issue is strong gradient wind gusts behind the front tonight. Forecast soundings still indicate a brief period of steep low-level lapse rates in the immediate wake of the frontal passage tonight. Winds at the top of the mixed layer will be near 40 knots. Since the duration of the strong mixing tonight looks rather short, the chances of any advisory-level winds are too low for the issuance of a wind advisory. Later shifts can re-evaluate this issue. A dry slot will bring plenty of clear sky early Sunday, but wraparound moisture will arrive during the day. The strong low pressure system will pass across northern Illinois early Sunday, reaching Ohio Sunday evening. Some precipitation will wrap around the base of the low, affecting places northeast of a Carbondale IL to Madisonville KY line on Sunday afternoon and evening. Precip amounts are forecast to be light. There may be a brief mix or change to wet snow Sunday evening as the boundary layer cools rapidly with loss of daytime heating and cold northwest winds lower the freezing level. Winds both Sunday and Sunday night will be gusting to 30 mph or better as the colder air arrives. This will produce noticeably lower wind chills in the 30s during the day and the 20s at night. .LONG TERM...(Monday through Friday) Issued at 322 AM CST Sat Nov 30 2019 The extended forecast period begins with the WFO PAH area split between the departing eastern U.S closed low and a building ridge to the west. There may be a lingering sprinkle or two over the Pennyrile region of west Kentucky during the morning hours on Monday, but for the most part expect slow clearing from west to east during the day on Monday. The upper flow transitions to a generally west northwest zonal flow through early Thursday over the WFO PAH forecast area, with the majority of the moisture for cloud cover coming from the eastern Pacific and Canada through the middle of the week. The Canadian numerical guidance takes a low off the southern California coast Wednesday afternoon and moves it near the OK/TX Panhandles early Thursday, developing a surface low over OK and extending a warm front east-northeast into extreme southern Missouri. The National Blend of Models appears to be too fast and robust with warm advection precipitation into the WFO PAH forecast area ahead of this low, so slowed the onset of the precipitation with heavy influence from the Canadian guidance. This will hold off the widespread coverage of chance PoPs until after midnight Thursday into Friday morning. The Canadian opens the low into an open, low amplitude shortwave, and accelerates it east of the area by sunset on Friday. The blended model guidance attempts to bring another system by next Sunday morning with light warm advection precipitation moving up from the lower Mississippi Valley. For collaboration purposes, kept a small chance for rain into the area late Saturday night, but have low confidence on the timing and location. High temperatures during the upcoming week will be near normal for early December, with overnight lows ranging from 5 to 7 degrees below to up to five degrees above normal. && .AVIATION... Issued at 532 AM CST Sat Nov 30 2019 Widespread rain will diminish to scattered showers by midday. Conditions will remain mainly ifr through the day, even where rain ends. There will be some periods of mvfr, but these should not be the predominant conditions. A few thunderstorms will occur, but their timing and location will be random. Winds will become rather gusty from the southeast and south later today. As a cold front passes this evening, winds will become southwest. A period of gusts over 30 kt is possible immediately behind the front. Skies will clear out overnight. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...MY LONG TERM...Smith AVIATION...MY
Hazardous Weather Outlook National Weather Service Paducah KY 350 AM CST Sat Nov 30 2019 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-011000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 350 AM CST Sat Nov 30 2019 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight Scattered thunderstorms are forecast today and early tonight. The main hazards with storms today will be locally heavy rainfall and dangerous lightning. A few storms late this afternoon and this evening may be accompanied by strong gusty winds. Following a cold front tonight, winds will increase to around 15 mph with a few gusts from 30 to 40 mph. .DAYS TWO THROUGH SEVEN...Sunday through Friday Gusty west to northwest winds will continue on Sunday and Sunday night. Some gusts from 30 to 40 mph are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. MY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
932 AM CST SAT NOV 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0929 AM HAIL 5 NE SAINT JOHNS 38.07N 89.16W
11/30/2019 E0.75 INCH PERRY IL PUBLIC
REPORT FROM MPING.
&&
DWSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 946 AM CST Sat Nov 30 2019 ILZ075>078-081>083-085>087-301715- JEFFERSON-WAYNE IL-EDWARDS-WABASH-FRANKLIN-HAMILTON-WHITE- WILLIAMSON-SALINE-GALLATIN- INCLUDING THE CITIES OF MOUNT VERNON, FAIRFIELD, ALBION, MOUNT CARMEL, WEST FRANKFORT, MCLEANSBORO, CARMI, HERRIN, HARRISBURG, AND SHAWNEETOWN 946 AM CST Sat Nov 30 2019 ...SCATTERED THUNDERSTORMS WITH SMALL HAIL AND HEAVY RAIN POSSIBLE THROUGH 11 AM... A complex of thunderstorms capable of producing small hail and locally heavy rain will move through portions of southern Illinois through 11 AM. If traveling, be prepared for reduced visibility and ponding of water on roads from heavy rain. Travel according to the weather and slow down to avoid hydroplaning. Additional showers and thunderstorms are possible later this afternoon and evening.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1001 AM CST SAT NOV 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 3 NNE MURPHYSBORO 37.81N 89.32W
11/30/2019 M2.52 INCH JACKSON IL COCORAHS
COCORAHS STATION IL-JK-19 MURPHYSBORO IL 2.8
NNE. THE DURATION OF THE HEAVY RAIN EVENT
WAS 24 HOURS.
0930 AM HEAVY RAIN 2 NE MOUNT VERNON 37.96N 87.87W
11/30/2019 M2.48 INCH POSEY IN MESONET
MESONET STATION FW0374 MT. VERNON. THE
DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0900 AM HEAVY RAIN 2 NE MOUNT VERNON 37.96N 87.87W
11/30/2019 M2.35 INCH POSEY IN MESONET
MESONET STATION FW0374 MT. VERNON. THE
DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0937 AM HEAVY RAIN OAKLAND CITY 38.34N 87.35W
11/30/2019 M2.21 INCH GIBSON IN MESONET
MESONET STATION AR793 OAKLAND CITY IN. THE
DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0931 AM HEAVY RAIN 4 S POSEYVILLE 38.11N 87.79W
11/30/2019 M2.20 INCH POSEY IN MESONET
MESONET STATION CW9171 WADESVILLE. THE
DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0800 AM HEAVY RAIN 3 W CARBONDALE 37.72N 89.26W
11/30/2019 M2.20 INCH JACKSON IL COCORAHS
COCORAHS STATION IL-JK-13 CARBONDALE IL 2.5
W. THE DURATION OF THE HEAVY RAIN EVENT WAS
24 HOURS.
&&Special Weather Statement
National Weather Service Paducah KY
1059 AM CST Sat Nov 30 2019
INZ081-082-086>088-KYZ019-301745-
Warrick IN-Vanderburgh IN-Gibson IN-Spencer IN-Pike IN-Daviess KY-
1059 AM CST Sat Nov 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR WARRICK...SPENCER...GIBSON...
VANDERBURGH...PIKE AND NORTHERN DAVIESS COUNTIES UNTIL 1145 AM CST...
At 1057 AM CST, the public reported strong thunderstorms along a line
extending from 10 miles west of Petersburg to near Kasson. Movement
was east at 60 mph. Dime size hail was reported in Evansville at
10:55 AM.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Evansville, Princeton, Boonville, Newburgh, Chandler, Fort Branch,
Oakland City, Petersburg, Rockport, Melody Hill, Dale, Haubstadt,
Darmstadt, Lynnville, Winslow, Grandview, Patoka, Santa Claus,
Folsomville and Kasson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3800 8677 3793 8698 3785 8691 3787 8731
3788 8732 3795 8741 3791 8751 3798 8759
3793 8763 3788 8759 3790 8770 3791 8770
3845 8764 3846 8763 3854 8743 3851 8729
3855 8720 3854 8710 3821 8707 3820 8679
TIME...MOT...LOC 1657Z 268DEG 53KT 3853 8747 3797 8761
DWSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1101 AM CST SAT NOV 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 AM HAIL 7 WSW EVANSVILLE 37.96N 87.68W
11/30/2019 E0.70 INCH VANDERBURGH IN PUBLIC
&&
DWSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1102 AM CST SAT NOV 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1102 AM FLOOD BONE GAP 38.44N 88.00W
11/30/2019 EDWARDS IL 911 CALL CENTER
MINOR FLOODING ON A COUNTY ROAD. ROAD IS
PASSABLE.
&&
DWSThe Evansville,IN radar (KVWX), 46 km away, was scanning. The volume nearest the first event began at 17:15 UTC.
2 flood, 2 flash flood, 1 hail, 1 lightning. Local standard time, as filed.
Highway 56 was flooded near Petersburg.
A shopping mall was struck by lightning.
Numerous streets were flooded around Evansville.
Several road closures were reported in northwest Warrick County.
Several intersections were barricaded, mainly over western Vanderburgh County.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2019Every state in 2019This day in weather historyWarnings in Indiana, November 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 863105, 863319, 863106, 863318, 863317, 863316.